Mississippi, 2009Damaging Wind in Mississippi, May 11, 2009
May 11, 2009 · NWS JAN · 1 event in 1 county or zone
On the early morning of the 11th, an isolated severe storm affected Humphreys County. This storm caused some wind damage to several trees and power poles northeast of Louise.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On the early morning of the 11th, an isolated severe storm affected Humphreys County. This storm caused some wind damage to several trees and power poles northeast of Louise.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 10, 10:00 PM CST, 3 hours 53 minutes earlier.
Area forecast discussion, May 10, 10:00 PM CST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1100 PM CDT SUN MAY 10 2009
.DISCUSSION...
UPDATE: COMPLEX HAS MOVED OUT OF THE AREA AND HAVE ADJUSTED FORECAST
GRIDS TO REFLECT THIS. SCATTERED SHOWER/TSTM ACTIVITY DEVELOPING
OVER AR IS ELEVATED AND NOT VERY DEEP AND DO NOT EXPECT IT TO POSE A
SEVERE WEATHER RISK AS WE GO THROUGH THE OVERNIGHT. WILL KEEP CHANCE
POPS GOING IN FORECAST. /EC/
PREVIOUS UPDATE:
MESOSCALE INFLUENCES ARE DOMINANT THIS EVENING AS AN INTENSE
CONVECTIVE SYSTEM HAS DEVELOPED AS OF EARLY EVNG OVER ERN LA/CNTRL
MS. 00Z SOUNDING AT LIX DOES NOT SHOW A SIGNIFICANT CAP...SO WOULD
NOT EXPECT MUCH TO HINDER THE SRN EDGE OF THE SYSTEM FROM
PROPAGATING SWD TO INCLUDE AREAS SOUTH OF THE HWY 84 CORRIDOR
INCLUDING HBG AS GO THROUGH THE EVNG. THE BEST SYSTEM RELATIVE SHEAR
AND GREATEST DAMAGING WIND RISK SHOULD REMAIN WITH THE BOW ECHO
CURRENTLY RACING EAST ALONG THE I-20 CORRIDOR...WITH THE GREATEST
POTENTIAL FOR LOCALIZED FLOODING ON SRN EDGE OF SYSTEM WHERE E-W
ORIENTATION OF CONVECTION WILL PROMOTE TRAINING OF TSTM CELLS.
GIVEN THE STRONG MESOSCALE INFLUENCE...HAD TO MAKE SOME BIG
REVISIONS TO OVERNIGHT POPS AS MUCH OF THE NORTH HALF OF THE AREA IS
NOW QUIET. WILL KEEP CHANCE POPS GOING THROUGH THE NIGHT HOWEVER
WITH DISTURBED WESTERLY FLOW CONTINUING ALOFT AND PRESENCE OF WEAK
BAROCLINIC ZONE. /EC/
PREVIOUS DISCUSSION...
ON MONDAY...SURFACE BOUNDARY BECOMES STATIONARY AGAIN CLOSER TO THE
HIGHWAY 84 CORRIDOR. MODELS SUPPORT BEST CHANCES OF CONVECTION NEAR
THE BOUNDARY WITH SOME ISENTROPIC LIFT NORTH OF THE FRONT ALSO
KEEPING POPS UP. EXPECT THE STRONGER STORMS AND ISOLATED STRONG TO
SEVERE TO AFFECT THE SOUTH HALF OF THE REGION. YET ANOTHER DECENT
LOOKING TROUGH AXIS SWINGS THROUGH THE CWFA BY AFTERNOON. HEAVY
RAINS COULD STILL BE AN ISSUE FOR THIS PERIOD AS STORMS MAY TRAIN
FROM WEST TO EAST OVER THE SAME AREAS WHERE RAINFALL WOULD BE MORE
BENEFICIAL THAN PROBLEMATIC. MAV GUIDANCE APPEARS REASONABLE WITH
ANOTHER GRADIENT OF AT LEAST 15F IN HIGH TEMPS FROM NW TO SE.
BY MONDAY NIGHT...A MID LEVEL SHORTWAVE RIDGE BUILDS IN BEHIND THE
DEPARTING TROUGH AXIS DURING THE EVENING AND MAY SERVE TO QUIET DOWN
THE CONVECTIVE ACTION A BIT OVERNIGHT. BEST LOW LEVEL MOISTURE
CONVERGENCE CLOSER TO THE COAST AS WELL SO WILL KEEP POPS AT OR BELOW
40 PERCENT FOR THE EVENING AND EVEN LOWER AFTER MIDNIGHT FOR A
CHANGE. TEMPS ACTUALLY DIP BELOW 60F ACROSS THE NRN PORTIONS FOR
SEVERAL HOURS ASSOCIATED WITH A 1024MB SURFACE HIGH DROPPING INTO
THE OH VALLEY. THIS COULD BE THE LAST TIME WE SEE THIS COOL OF AIR
UNLESS THE 12Z ECMWF CAN PAN OUT WITH A BOMBING UPPER LOW NEXT
WEEK./40/
LONGER TERM(TUESDAY THROUGH SUNDAY)...NEAR ZONAL FLOW WILL CONTINUE
THIS WEEK WITH A RETURN TO MOSTLY DIURNAL RAIN CHANCES...BUT A
PATTERN CHANGE LOOKS MORE LIKELY BY NEXT WEEKEND. BOTH MODELS HAVE A
SURFACE HIGH CENTERED OVER THE OHIO VALLEY BY TUESDAY MORNING WITH
DRIER MID 50 SURFACE DEW POINTS OVER OUR NORTHERN ZONES. THIS HIGH
WILL SHIFT EAST TUESDAY AND RETURN FLOW WILL HELP SEND THE STALLED
BOUNDARY BACK NORTH AS A WEAK WARM FRONT. ONCE THIS BOUNDARY SHIFTS
NORTH OF OUR CWFA BY TUESDAY EVENING...VERY LITTLE CHANGE IN THE MID
60 DEW POINTS AND GREATER THAN ONE INCH PW AIRMASS IS SEEN THROUGH
NEXT WEEKEND. THE WARM FRONT WILL MOVE OVER THE NORTHERN HALF OF OUR
AREA DURING THE HEAT OF THE DAY TUESDAY. THIS WILL SHIFT THE FOCUS
FOR GREATEST POPS TO OVER OUR NORTH TUESDAY AFTERNOON. ALTHOUGH A FEW
STRONG STORMS CANNOT BE RULED OUT TUESDAY...IT APPEARS THE MAIN
THREAT FOR SEVERE WEATHER WILL REMAIN NORTHWEST OF OUR CWFA. A
NORTHERN STREAM SHORTWAVE WILL TRACK EAST ACROSS THE NORTHERN TIER
STATES TUESDAY AND WEDNESDAY BEFORE LIFTING UP INTO CANADA. THE
ASSOCIATED SURFACE LOW WILL DROP A COLD FRONT TOWARD OUR REGION LATE
WEDNESDAY BUT THIS FRONT IS EXPECTED TO STALL WELL NORTH OF OUR CWFA
WEDNESDAY NIGHT. WITH WARMER THAN NORMAL TEMPERATURES EXPECTED EACH
AFTERNOON FROM WEDNESDAY ON...GENERALLY IN THE MID TO UPPER
80S...ISOLATED TO SCATTERED MAINLY AFTERNOON TO EARLY EVENING SHOWERS
AND THUNDERSTORMS ARE EXPECTED. BOTH THE GFS AND ECMWF START TO SHOW
A MORE AMPLIFIED WEATHER PATTERN BY SATURDAY WITH TROUGHING OVER THE
WEST AND RIDGING IN THE EAST. THE PATTERN LOOKS TO REMAIN PROGRESSIVE
THOUGH WITH THE TROUGH IN THE WEST MOVING OVER OUR REGION BY MONDAY.
THIS MAY BRING SOME COOLER WEATHER FOR THE START OF NEXT WEEK. /22/
&&
.AVIATION...
INTENSE CONVECTIVE COMPLEX WILL MAKE FOR HAZARDOUS AVIATION
CONDITIONS AT JAN/MEI/HBG THROUGH THE EVNG HRS. LESS CONVECTIVE
POTENTIAL EXISTS AFTER MIDNIGHT...BUT EXPECT A REPEAT OF IFR/LIFR
STRATUS FORMATION...ESPECIALLY AFTER 08Z LASTING UNTIL ABOUT
15Z...GIVEN NEARBY SFC FRONT AND VERY MOIST BOUNDARY LAYER. MVFR/VFR
CONDITIONS WILL DEVELOP BY MONDAY AFTN WITH SOME POTENTIAL FOR
TSTMS...ESPECIALLY IN THE JAN/MEI/HBG AREA. /EC/
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
Hazardous weather outlook, May 10, 9:10 PM CST, 4 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1010 PM CDT SUN MAY 10 2009
ARZ074-075-MSZ018-019-025>039-112000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
1010 PM CDT SUN MAY 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND PORTIONS OF NORTH CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT EXPECTED THROUGH NEXT SATURDAY.
LAZ007>009-015-016-023-025-MSZ040>058-112000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
1010 PM CDT SUN MAY 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...AND CENTRAL MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS MONDAY
AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY JUST SOUTH OF
THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING COMBINE FOR
THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN NORTHWARD ON
TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION HOWEVER...THE
PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME
FROM TUESDAY THROUGH SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY AND MONDAY NIGHT.
OTHERWISE...ACTIVATION IS NOT EXPECTED THROUGH NEXT SATURDAY.
LAZ024-026-MSZ059>066-072>074-112000-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
1010 PM CDT SUN MAY 10 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
LOUISIANA...AND SOUTH MISSISSIPPI.
.DAY ONE...TONIGHT AND MONDAY
STRONG TO SEVERE THUNDERSTORMS WILL END LATE THIS EVENING WITH QUIET
WEATHER CONDITIONS EXPECTED FOR THE MOST PART AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA
AGAIN MONDAY AFTERNOON AND EVENING AS THE STALLED FRONTAL BOUNDARY
JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR AND DAYTIME HEATING
COMBINE FOR THUNDERSTORM DEVELOPMENT. THIS FRONT SHOULD RETURN
NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION
HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT
THIS TIME FROM TUESDAY THROUGH SATURDAY.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED MONDAY AFTERNOON. OTHERWISE...ACTIVATION
IS NOT EXPECTED THROUGH NEXT SATURDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.
In the hours before
Local storm report, May 10, 10:19 PM CST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
1119 PM CDT SUN MAY 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL BASTROP 32.77N 91.91W
05/10/2009 E1.00 INCH MOREHOUSE LA LAW ENFORCEMENT
0205 PM HAIL S PIONEER 32.74N 91.44W
05/10/2009 E1.75 INCH WEST CARROLL LA PUBLIC
GOLFBALL HAIL REPORTED BETWEEN PIONEER AND DARNELL.
0205 PM HAIL PIONEER 32.74N 91.44W
05/10/2009 E1.00 INCH WEST CARROLL LA PUBLIC
LOTS OF PENNY...NICKEL AND QUARTER SIZED HAIL. 40 TO 45
MPH WIND GUSTS AS WELL.
0229 PM HAIL 8 NW TRANSYLVANIA 32.76N 91.28W
05/10/2009 E1.00 INCH EAST CARROLL LA EMERGENCY MNGR
QUARTER HAIL ALONG HWY 882 NEAR THE WEST CARROLL/EAST
CARROLL PARISH BORDERS.
0250 PM HAIL 1 N TRANSYLVANIA 32.69N 91.18W
05/10/2009 E1.00 INCH EAST CARROLL LA EMERGENCY MNGR
0403 PM HAIL 4 NE FERRIDAY 31.68N 91.51W
05/10/2009 E1.00 INCH CONCORDIA LA PUBLIC
ALONG LAKE CONCORDIA.
0403 PM HAIL CLAYTON 31.72N 91.54W
05/10/2009 E0.75 INCH CONCORDIA LA CO-OP OBSERVER
0444 PM HAIL 4 S KILBOURNE 32.94N 91.31W
05/10/2009 E1.00 INCH WEST CARROLL LA PUBLIC
NICKEL TO QUARTER HAIL REPORTED IN TERRY AND OAK GROVE
0458 PM TSTM WND DMG 5 N LAKE PROVIDENCE 32.88N 91.18W
05/10/2009 EAST CARROLL LA LAW ENFORCEMENT
TREE ON A HOUSE ALONG HIGHLAND ROAD. TREES AND POWERLINES
DOWN ALONG HIGHWAY 65 NORTH.
0500 PM TSTM WND DMG 5 N LAKE PROVIDENCE 32.88N 91.18W
05/10/2009 EAST CARROLL LA EMERGENCY MNGR
NUMEROUS TREES...POLES...AND POWERLINES DOWN. SUBSTANTIAL
DAMAGE TO SHELBURN FIRE STATION. NUMEROUS HOMES DAMAGED.
POSSIBLE TORNADO.
0511 PM TSTM WND DMG 2 S MAYERSVILLE 32.87N 91.04W
05/10/2009 ISSAQUENA MS LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0545 PM HAIL 1 S TALLULAH 32.39N 91.19W
05/10/2009 E0.75 INCH MADISON LA PUBLIC
0552 PM HAIL TALLULAH 32.41N 91.19W
05/10/2009 E0.50 INCH MADISON LA LAW ENFORCEMENT
0642 PM TSTM WND GST POCAHONTAS 32.47N 90.29W
05/10/2009 E60.00 MPH HINDS MS EMERGENCY MNGR
ESTIMATED IN THE POCAHONTAS AREA
0642 PM HAIL POCAHONTAS 32.47N 90.29W
05/10/2009 E0.75 INCH HINDS MS EMERGENCY MNGR
0645 PM TSTM WND DMG 3 S POCAHONTAS 32.43N 90.29W
05/10/2009 HINDS MS EMERGENCY MNGR
TREE DOWN SOUTH OF POCAHONTAS.
0645 PM TSTM WND DMG 1 S POCAHONTAS 32.46N 90.29W
05/10/2009 HINDS MS LAW ENFORCEMENT
TREES DOWN ON PINEHAVEN DRIVE BETWEEN HIGHWAY 49 AND
KICKAPOO ROAD. ALSO TREE DOWN ACROSS HIGHWAY 49 NEAR
PINEHAVEN DRIVE
0647 PM TSTM WND DMG W RAYMOND 32.26N 90.42W
05/10/2009 HINDS MS EMERGENCY MNGR
TREE DOWN ALONG HIGHWAY 467 JUST TO THE WEST OF RAYMOND
0651 PM TSTM WND DMG JACKSON 32.32N 90.21W
05/10/2009 HINDS MS EMERGENCY MNGR
TREE DOWN ON A HOUSE IN JACKSON.
0656 PM TSTM WND DMG 4 W MADISON 32.45N 90.18W
05/10/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN ALONG LAKE CAVALIER ROAD.
0705 PM TSTM WND DMG 3 E GLUCKSTADT 32.52N 90.05W
05/10/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN ALONG AROUND OLD CANTON ROAD AND YANDELL ROAD.
0705 PM TSTM WND DMG BRANDON 32.28N 90.00W
05/10/2009 RANKIN MS EMERGENCY MNGR
TREES DOWN ALONG LOUIS WILSON AND EAST SUNSET ROADS. TREE
DOWN IN THE 3200 BLOCK OF HIGHWAY 80 AND TREE DOWN ON
MCDONALD LANE.
0705 PM TSTM WND DMG RIDGELAND 32.42N 90.13W
05/10/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN ON THE NATCHEZ TRACE JUST NORTH OF OLD CANTON.
0705 PM TSTM WND DMG RIDGELAND 32.42N 90.13W
05/10/2009 MADISON MS LAW ENFORCEMENT
TREE DOWN AROUND THE ENTRANCE RAMP TO THE NATCHEZ TRACE
AT HIGHWAY 51 AND RICE ROAD.
0710 PM TSTM WND DMG 2 NE BRANDON 32.30N 89.98W
05/10/2009 RANKIN MS NWS EMPLOYEE
TREES DOWN JUST NORTHEAST OF BRANDON
0724 PM TSTM WND GST PELAHATCHIE 32.32N 89.80W
05/10/2009 E60.00 MPH RANKIN MS BROADCAST MEDIA
0730 PM TSTM WND GST 1 W FANNIN 32.42N 89.97W
05/10/2009 E70.00 MPH RANKIN MS PUBLIC
SEVERAL TREES DOWN IN THE BUCKINGHAM NEIGHBORHOOD. 1 TREE
WAS ON A CAR. STRONGEST WIND GUSTS WERE NOT WITH THE
LEADING EDGE OF THE LINE...THEY OCCURED 10 TO 15 LATER.
RADAR SUPPORTED THIS AS WELL.
0746 PM TSTM WND DMG 2 N MORTON 32.38N 89.66W
05/10/2009 SCOTT MS EMERGENCY MNGR
TREES DOWN ON HIGHWAY 13
0746 PM TSTM WND DMG BRANCH 32.43N 89.71W
05/10/2009 SCOTT MS EMERGENCY MNGR
TREES AND POWERLINES DOWN IN THE BRANCH COMMUNITY ON LINE
PRAIRIE ROAD OFF OF HWY 481.
0822 PM TSTM WND DMG 2 S LAKE 32.31N 89.33W
05/10/2009 SCOTT MS EMERGENCY MNGR
TREE ON A HOUSE ALONG BT ROAD SOUTH OF LAKE. POSSIBLE
TORNADO
0826 PM TSTM WND DMG 5 WNW CLEM 31.74N 89.87W
05/10/2009 JEFFERSON DAVIS MS LAW ENFORCEMENT
A FEW TREES DOWN IN THE WHITE SANDS COMMUNITY.
0826 PM TSTM WND DMG LAWRENCE 32.33N 89.23W
05/10/2009 NEWTON MS LAW ENFORCEMENT
TREE DOWN ALONG LAWRENCE-HAZEL ROAD
0830 PM TSTM WND DMG CLEM 31.71N 89.79W
05/10/2009 JEFFERSON DAVIS MS LAW ENFORCEMENT
A FEW TREES DOWN AROUND CLEM.
0836 PM TSTM WND DMG NEWTON 32.32N 89.16W
05/10/2009 NEWTON MS LAW ENFORCEMENT
POWERLINES DOWN IN NEWTON
0836 PM TSTM WND DMG NEWTON 32.32N 89.16W
05/10/2009 NEWTON MS EMERGENCY MNGR
LARGE TREE DOWN IN NEWTON ON MILEY STREET.
0838 PM TSTM WND DMG 4 S NEWTON 32.26N 89.16W
05/10/2009 NEWTON MS COUNTY OFFICIAL
A FEW TREES DOWN ALONG HWY 504.
0840 PM HAIL NEWTON 32.32N 89.16W
05/10/2009 E0.75 INCH NEWTON MS LAW ENFORCEMENT
0843 PM TSTM WND DMG UNION 32.57N 89.12W
05/10/2009 NEWTON MS LAW ENFORCEMENT
TREES DOWN ON HWY 492 IN UNION.
0921 PM TSTM WND DMG 2 W LITTLE ROCK 32.53N 89.06W
05/10/2009 NEWTON MS COUNTY OFFICIAL
A FEW TREES DOWN ALONG HWY 494.
0934 PM TSTM WND DMG 2 W COLLINSVILLE 32.49N 88.88W
05/10/2009 LAUDERDALE MS BROADCAST MEDIA
TREES DOWN ACROSS HWY 494...POSSIBLE INJURIES.
0935 PM TSTM WND DMG COLLINSVILLE 32.49N 88.84W
05/10/2009 LAUDERDALE MS BROADCAST MEDIA
A FEW TREES WERE DOWN ACROSS W LAUDERDALE RD.
0943 PM HAIL 4 W LAUREL 31.69N 89.21W
05/10/2009 E0.88 INCH JONES MS EMERGENCY MNGR
0948 PM TSTM WND DMG 5 SE TUCKERS CROSSING 31.58N 89.03W
05/10/2009 JONES MS EMERGENCY MNGR
NUMEROUS TREES AND POWERLINES DOWN ON TOWNSHIP ROAD
0948 PM TSTM WND DMG 5 SE LAUREL 31.64N 89.08W
05/10/2009 JONES MS EMERGENCY MNGR
A TREE WAS DOWN ON A HOUSE AND A ROOF WAS BLOWN OFF A
HOUSE.
&&
JCULINSpecial weather statement, May 10, 10:49 PM CST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1149 PM CDT SUN MAY 10 2009
ARZ074-075-MSZ034-110600-
ASHLEY AR-CHICOT AR-WASHINGTON MS-
1149 PM CDT SUN MAY 10 2009
A FEW STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL WILL MOVE ACROSS EXTREME SOUTHEAST ARKANSAS AND INTO WESTERN
PORTIONS MISSISSIPPI DURING THE LATE NIGHT HOURS. IN ADDITION TO THE
HAIL...BRIEF HEAVY RAIN AND A FEW LIGHTNING STRIKES CAN ALSO BE
EXPECTED.
PEOPLE IN WASHINGTON...CHICOT AND ASHLEY COUNTIES SHOULD MONITOR
THESE STORMS.
EEC
Local storm report, May 10, 11:10 PM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1210 AM CDT MON MAY 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG 6 E LAUREL 31.69N 89.04W
05/10/2009 JONES MS EMERGENCY MNGR
NUMEROUS LARGE TREES REPORTED DOWN. ONE MOBILE HOME HAD
MAJOR DAMAGE. ONE HOME HAD MAJOR DAMAGE...AND POSSIBLY
DESTROYED. ALL OF THIS OCCURRED AROUND THE TUCKERS
CROSSING COMMUNITY.
&&
WESTERSpecial weather statement, May 11, 12:40 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
140 AM CDT MON MAY 11 2009
ARZ074-LAZ007-110720-
ASHLEY AR-MOREHOUSE LA-
140 AM CDT MON MAY 11 2009
...A STRONG THUNDERSTORM OVER WESTERN ASHLEY COUNTY ARKANSAS...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHWEST OF WEST CROSSETT AT
140 AM CDT...MOVING SOUTHEAST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND NORTHWESTERN MOREHOUSE
PARISH SHOULD MONITOR THIS STORM CLOSELY.
MME
Special weather statement, May 11, 1:03 AM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
203 AM CDT MON MAY 11 2009
MSZ034-035-041-110750-
WASHINGTON MS-HUMPHREYS MS-SHARKEY MS-
203 AM CDT MON MAY 11 2009
...STRONG THUNDERSTORM OVER SOUTHERN WASHINGTON COUNTY...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF HOLLANDALE AT 203
AM CDT...MOVING EAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHERN SHARKEY...SOUTHWESTERN HUMPHREYS AND SOUTHEASTERN
WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
MME
Special weather statement, May 11, 1:39 AM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
239 AM CDT MON MAY 11 2009
ARZ074-075-LAZ007>009-MSZ034-040-110840-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
WASHINGTON MS-ISSAQUENA MS-
239 AM CDT MON MAY 11 2009
...A STRONG THUNDERSTORM OVER SOUTHERN ASHLEY COUNTY ARKANSAS...
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PARKDALE AT 239 AM CDT...MOVING
EAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHWESTERN ISSAQUENA...SOUTHWESTERN WASHINGTON...SOUTHERN
CHICOT AND SOUTHEASTERN ASHLEY COUNTIES...AND NORTHERN EAST
CARROLL...NORTHERN WEST CARROLL AND NORTHEASTERN MOREHOUSE PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
MME
Thunderstorm Wind, Humphreys
- When
- May 11, 1:53 AM CST
- Where
- Humphreys County, 1.85 mi SSW of Romeo
- Measured
- 63 kt (72 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Emergency Manager
- Coordinates
- 33.007, -90.586
Several trees and light poles were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, May 11, 20091 injured · $878,000 · 1.75 in hail · 12 events
- Flash Flood and Flood in Arkansas, May 11, 2009$510,000 · 2 events
- Hail and Damaging Wind in North Carolina, May 11, 2009$175,000 · 78 kt wind · 2 events
- Debris Flow in Colorado, May 11, 2009$100,000 · 1 event
- Flash Flood in Oklahoma, May 11, 20091 injured · $50,000 · 1 event
- Dust Devil in Nevada, May 11, 2009$60,000 · 1 event
- Damaging Wind in Alabama, May 11, 2009$20,000 · 52 kt wind · 1 event
- Hail and Damaging Winds in Georgia, May 11, 2009$9,000 · 1.75 in hail · 13 events
- Damaging Wind in South Carolina, May 11, 2009$15,000 · 61 kt wind · 1 event
- High Wind in Colorado, May 11, 20091 injured · 65 kt wind · 1 event
- Hail and Damaging Winds in South Carolina, May 11, 2009$3,000 · 55 kt wind · 5 events
- Flash Flooding in Arkansas, May 11, 20094 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 174632.